Mixing Norco With Alcohol
Whenever a patient starts taking a medication, it is important to review any drugs or substances that may have an adverse interaction. Doctors will normally provide a list explaining what not to eat/take with the prescription before giving it to their patients. They may also ask about the patient’s medical history. For the patient, it is important to let their doctor know if they drink alcohol regularly or take other drugs, as many medications can cause potentially fatal overdoses. Norco is no exception to this rule.
Norco is a prescription-strength opioid used to treat moderate to severe pain. The active ingredient in Norco is hydrocodone, with traces of acetaminophen to enhance the hydrocodone. This makes Norco extremely potent and addictive.
Some potential side effects commonly experienced with Norco include constipation, drowsiness, dizziness, dry mouth, and blurred vision. Norco may cause some more serious side effects; however, they are less common. These include slowed heart rate, shallow breathing, severe stomach pains, confusion, and seizures.
Norco can cause adverse health reactions if it is mixed with other substances. Someone should not take Norco with other narcotics, sedatives, or MAO Inhibitors. Never withhold information from a doctor when asked about medical history -always notify them of any other medications or illnesses present.
If someone begins to develop a tolerance to Norco, the risk for substance misuse and abuse grows. People struggling with an addiction often seek ways to intensify the effects of Norco by changing how it is administered (snorting instead of swallowing) or mixing it with other substances, such as alcohol.
Norco alone can cause some noticeable side effects and the presence of alcohol enhances them and increases the drug’s absorption rate. The intensified effects of Norco from alcohol can also cause heavy liver damage.
Both Norco and alcohol are central nervous system (CNS) depressants, meaning they slow down the functions of the CNS which could lead to an abundance of problems. Some effects caused by the reaction include impaired judgment and motor skills, severe confusion, severe muscle weakness, respiratory problems, and powerful sedation that could result in a coma.
The bottom line is that Norco and alcohol should never be mixed. Both substances slow down vital organs in the body and reduce the efficiency of bodily function, particularly in the respiratory system.
When Norco is mixed with alcohol, it greatly increases the risk of respiratory depression. Respiratory depression causes shallow breathing that can induce a coma, often leading to an overdose that could be fatal. Depending on the severity and duration of respiratory depression, damage to the brain may occur.
If you or a loved one is battling a substance abuse disorder, contact The Recovery Village to learn about our treatment programs.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700